I read about Adrenal Fatigue quite early on in my illness from Dr Wilson’s website and printed some information off to talk to my GP about. I was sure from the symptoms listed on the website that this was a major part of my illness. Adrenal Fatigue is not recognised by most main stream doctors, although interestingly I had a chat with a heart surgeon recently who seemed knowledgeable in this area.
The only treatment my GP offered was beta blockers to stop my heart racing (one of the symptoms I mentioned to her). I declined her offer, but with my brain fog and low energy levels I never got around to ordering any of the adrenal supplements recommended by Dr Wilson.
Fortunately I started consulting my nutritionist and she arranged a saliva test which measured my cortisol and DHEA levels at different time of the day. Based on the results of this test and our discussions my nutritionist recommended the supplement Nutri Adrenal Extra. I soon noticed an improvement in my sleep and over the months I took the supplement I saw gradual improvements in many of my symptoms.
I’m sure Nutri Adrenal Extra was beneficial to me because after reporting my improvements to my nutritionist ( approx 2 months after I started taking it) she suggested I stop taking the Nutri Adrenal Extra and instead take a more gentle herbal supplement (Ashwagandha and Shatavari). However when I did this my symptoms increased again and we agreed I should re-start the Nutri Adrenal Extra. I ended up taking Nutri Adrenal Extra for about 18 months before successfully, gradually weaning myself off it.
Many of the other lifestyle and dietary changes I made, and have written about also supported my adrenal health.
If you’d like to find out more about adrenal fatigue and see if you have it I recommend you start with the questionnaire on Dr Wilson’s website. I have also recently become aware of a website and book called Adrenal Fatigue Solution. This has been written much more recently and contains up to date information about adrenal fatigue and the whole HPA axis.